MAUDE Adverse Event Report: PENUMBRA, INC. POD PACKING COIL; HCG, KRD

PENUMBRA, INC. POD PACKING COIL; HCG, KRD
Catalog Number RBYPODJ30
Medical Device Problem Codes Detachment Of Device Component (1104); Mechanical Jam (2983); Device Handling Problem (3265)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2018-01343, 3005168196-2018-01345.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the left hepatic artery using pod packing coils (podj¿s) and a lantern delivery microcatheter (lantern).During the procedure, while advancing a podj through a lantern, the podj got stuck inside the lantern at the point where the lantern was exiting the guide catheter.Therefore, the podj was pulled back and partially re-sheathed.However, upon removal from the rotating hemostasis valve (rhv), the podj became detached.It appeared that there was some excessive manipulation on the podj.The physician then made a second attempt to deliver another podj; however, the podj became stuck at the same position in the lantern; therefore, the physician decided to remove it.Upon retraction, the podj unintentionally detached inside the lantern and became stuck.The physician attempted to push the detached podj, but was unable to push it forward using the pusher assembly or flush it forward.Therefore, the lantern containing the detached podj was removed from the patient.Upon removal, it was noticed that the lantern was kinked.The procedure was completed using another microcatheter and two ruby coils.There was no report of an adverse effect to the patient.

Brand Name
POD PACKING COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7664553
Report Number3005168196-2018-01344
Device Sequence Number2527485
Product Code HCG
UDI-Device Identifier00814548016719
UDI-Public00814548016719
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K170852
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date03/24/2026
Device Catalogue NumberRBYPODJ30
Device Lot NumberF82528
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2018
Initial Report FDA Received Date07/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1